Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 210, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 2, 2020, 5:36 PM CDT for Barry County, McDonald County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 5:36 PM CDT (22:36 UTC)
- Expired
- Jul 2, 2020, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:43 PM CDT | TSTM WND DMG | 1 Se Anderson, MO | SEVERAL 3 TO 5 INCH TREES BLOWN DOWN JUST SOUTH OF ANDERSON ON OLD HIGHWAY 71. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3483 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775
WUUS53 KSGF 022236
SVRSGF
MOC009-119-022315-
/O.NEW.KSGF.SV.W.0210.200702T2236Z-200702T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
536 PM CDT Thu Jul 2 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
McDonald County in southwestern Missouri...
Southwestern Barry County in southwestern Missouri...
* Until 615 PM CDT.
* At 535 PM CDT, a severe thunderstorm was located near Pineville,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Sugar Creek State Park... Anderson...
Seligman... Pineville...
Washburn... Lanagan...
Powell...
This includes Interstate 49 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3650 9435 3660 9455 3673 9441 3659 9393
3650 9393
TIME...MOT...LOC 2235Z 293DEG 11KT 3660 9431
HAIL...1.00IN
WIND...60MPH
$$
Rothstein3 follow-up statements
126
WWUS53 KSGF 022253
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
553 PM CDT Thu Jul 2 2020
MOC009-119-022315-
/O.CON.KSGF.SV.W.0210.000000T0000Z-200702T2315Z/
McDonald MO-Barry MO-
553 PM CDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
At 553 PM CDT, a severe thunderstorm was located 7 miles east of
Pineville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Big Sugar Creek State Park... Anderson...
Seligman... Pineville...
Washburn... Lanagan...
Powell...
This includes Interstate 49 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3650 9435 3660 9455 3667 9447 3669 9428
3659 9393 3650 9393
TIME...MOT...LOC 2253Z 293DEG 11KT 3658 9425
HAIL...1.00IN
WIND...60MPH
$$
Rothstein457
WWUS53 KSGF 022300 CCA
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
600 PM CDT Thu Jul 2 2020
MOC009-119-022315-
/O.COR.KSGF.SV.W.0210.000000T0000Z-200702T2315Z/
McDonald MO-Barry MO-
600 PM CDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
At 559 PM CDT, a severe thunderstorm was located 8 miles east of
Pineville, moving southeast at 15 mph. Emergency management reported
a few 5 inch diameter trees blown down about one mile south of
Anderson.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Big Sugar Creek State Park... Anderson...
Seligman... Pineville...
Washburn... Lanagan...
Powell...
This includes Interstate 49 between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3650 9435 3660 9455 3667 9447 3669 9428
3659 9393 3650 9393
TIME...MOT...LOC 2253Z 293DEG 11KT 3658 9425
HAIL...1.00IN
WIND...60MPH
$$
Rothstein714
WWUS53 KSGF 022311
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
611 PM CDT Thu Jul 2 2020
MOC009-119-022320-
/O.EXP.KSGF.SV.W.0210.000000T0000Z-200702T2315Z/
McDonald MO-Barry MO-
611 PM CDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCDONALD AND
SOUTHWESTERN BARRY COUNTIES WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3650 9435 3660 9455 3667 9447 3669 9428
3659 9393 3650 9393
TIME...MOT...LOC 2310Z 293DEG 11KT 3656 9419
$$
RothsteinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:40 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 2, 2:40 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
240 PM CDT Thu Jul 2 2020
.SHORT TERM...(This evening through Friday)
Issued at 240 PM CDT Thu Jul 2 2020
Hot and humid conditions are in place across southwest Missouri and
southeast Kansas this afternoon. Did go ahead and upgrade heat
advisory to an excessive heat warning for McDonald and Newton
counties, where slightly higher dew points have raised heat index
values above 110.
12Z SGF sounding shows all the moisture confined below 850mb (Approx
5000 feet), with very dry air above this. RAP does indicate a little
better moisture pushing into southwest Missouri and far southeast
Kansas this afternoon and evening. Expect Isolated thunderstorms
into the evening hours as surfaced based instabilities of 5500-6000
j/kg are present, with weak shear. Best chances for any stronger to
potentially severe would be in this corridor of higher moisture over
southwest Missouri into southeast Kansas. These will likely weaken
with loss of heating, but given the humid airmass, much like last
night will likely see isolated showers/storms through the overnight
hours.Look for lows tonight mainly in the lower to middle 70s.
Temperatures will be somewhat cooler on Friday, with highs ranging
from the middle 80s in the eastern Ozarks to the lower 90s in
southeast Kansas and far southwest Missouri. It will remain quite
humid though, but heat index readings at this point look to remain
below advisory levels, generally in the mid to upper 90s and
perhaps 100 over southeast Kansas, so at this point no advisory
headlines will be issued. With the heat and humidity will once again
see the possibility of isolated to scattered storms during the heat
of the day. No widespread severe weather is expected, but as it
typical this time of year could see an isolated stronger storm.
.LONG TERM...(Friday Night through Thursday)
Issued at 240 PM CDT Thu Jul 2 2020
This period will be dominated by a persistent upper level ridge over
the area. This will keep warm and humid conditions for the area with
at or above normal temperatures. Daily, mainly diurnally driven
convection will occur, but plenty periods of dry weather.
Temperatures actually look to cool a bit for the upcoming weekend
with highs in the upper 80s to around 90. Weak surface high pressure
looks to build in from the north on Sunday, and this will likely be
the "driest" day of the weekend. Otherwise, temperatures begin to
climb back up into the 90s by the middle part of next week with heat
indices once again topping 100 degrees in many locations.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1222 PM CDT Thu Jul 2 2020
MVFR strato-cumulus will scatter out this
afternoon with VFR conditions expected. Will likely see isolated
showers/storms develop but confidence not high on their impact to
the TAF sites. Best area looks to be over far southwest Missouri,
including the KBBG site and thus have covered with a VCTS. Could see
some patchy fog again late tonight around the area given the moist
low level of the atmosphere. Outside of that VFR flight conditions
are expected.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for MOZ066-077>079-
088>090-094>096-102>105.
Excessive Heat Warning until 8 PM CDT this evening for MOZ093-
101.
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...RaberdingHazardous weather outlook, Jul 2, 3:21 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 321 PM CDT Thu Jul 2 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 321 PM CDT Thu Jul 2 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Significant excessive heat risk. DISCUSSION... Isolated to scattered Showers and thunderstorms will continue through tonight. The strongest storms will be capable of producing wind gusts to 50 mph along with dime size hail. In addition, the slow movement of the storms will produce locally heavy downpours and possibly localized flash flooding. Heat index values of 100 to 113 degrees will continue into this evening. The hottest conditions are expected across far southwest Missouri into southeast Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very warm and humid conditions will persist into the upcoming holiday weekend along with daily chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Jul 2, 4:27 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Springfield MO 427 PM CDT Thu Jul 2 2020 MOZ104-105-022200- Ozark MO-Taney MO- 427 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK AND SOUTHEASTERN TANEY COUNTIES UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Price Place, or 13 miles northwest of Bull Shoals, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Theodosia... Sundown... Protem... LAT...LON 3661 9291 3659 9266 3650 9262 3650 9287 TIME...MOT...LOC 2127Z 336DEG 7KT 3652 9274 Rothstein
Special weather statement, Jul 2, 4:50 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Springfield MO 450 PM CDT Thu Jul 2 2020 KSZ101-022215- Cherokee KS- 450 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY UNTIL 515 PM CDT... At 450 PM CDT, Doppler radar was tracking a strong thunderstorm over Galena, or near Baxter Springs, moving south at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Baxter Springs... Galena... Lowell... Riverton... Neutral... LAT...LON 3717 9483 3714 9462 3700 9462 3700 9482 TIME...MOT...LOC 2150Z 344DEG 18KT 3706 9465 Rothstein
Local storm report, Jul 2, 4:56 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL GALENA 37.07N 94.64W
07/02/2020 E0.75 INCH CHEROKEE KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
MBLocal storm report, Jul 2, 5:12 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 SSE OAKLAND PARK 37.10N 94.47W
07/02/2020 JASPER MO EMERGENCY MNGR
INITIAL REPORT OF APPROX 15 POWER POLES
DOWN. NEAR BELVIEW ON NEWMAN ROD, NEAR
NORTHPARK APARTMENTS. SEVERAL CARS INVOLVED
WITH THE POWER LINES ALSO.
&&
MBLocal storm report, Jul 2, 5:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 NNW DUQUESNE 37.09N 94.47W
07/02/2020 JASPER MO AMATEUR RADIO
4 INCH TREE BLOWN DOWN JUST EAST OF
NORTHPARK MALL.
&&
MBSpecial weather statement, Jul 2, 5:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
528 PM CDT Thu Jul 2 2020
MOZ102-103-022315-
Barry MO-Stone MO-
528 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE AND
SOUTHEASTERN BARRY COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Kimberling City, moving south at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Shell Knob...
Golden... Emerald Beach...
Eagle Rock... Chain-O-Lakes...
Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3650 9388 3663 9389 3679 9385 3671 9350
3650 9350
TIME...MOT...LOC 2228Z 017DEG 5KT 3667 9364
RothsteinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:34 PM CDT | Excessive Heat Warning | SGF | McDonald, Newton | 6 hr |
| Jul 2, 3:10 PM CDT | Special Weather Statement | SGF | Ozark | 35 min |
| Jul 2, 4:11 PM CDT | Special Weather Statement | SGF | Jasper | 34 min |
| Jul 2, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Jul 2, 4:27 PM CDT | Special Weather Statement | SGF | Taney | 33 min |
| Jul 2, 4:41 PM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 3 hr |
| Jul 2, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 46 min |
| Jul 2, 5:28 PM CDT | Special Weather Statement | SGF | Barry | 47 min |
| Jul 2, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 43 min |
| Jul 2, 5:49 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| Jul 2, 6:15 PM CDT | Special Weather Statement | SGF | Barry, Stone | 45 min |
| Jul 2, 6:28 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.